Jump to content

Photo

Side Effects After Only 5 Days.

accutane claravis symptoms retinoids

6 replies to this topic

#1 alec michaels

alec michaels

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Male
  • Location:Syracuse NY
  • Interests:tumblr tumblr tumblr
  • Joined: 17-August 12

Posted 18 August 2012 - 06:06 PM

Hi, this is my first time posting on this website.. I'm always on this website without an account so I finally made one because I started isotretinoin.
I have been noticing some side effects (some that come and go) that have been concerning me.
First of all, I'm on 20mg of Claravis two times a day, one in the morning & one at night. (I'm 5'8.. 125 pounds)
I started about 5 days ago.. and have been having some problems.
First of all my eyes are so DRY and RED.. It's hard for me to wear my contacts ( I guess that's common though and tolerable).
At first my joints were very very sore.. especially my knees. Which has subsided.
My lips are inside of my nose are very very dry (which I guess is common as well and tolerable)
Even though my nose is very dry it is very runny (probably allergies, but just something I've noticed sense I've started)
One of the main problems is that I am absolutely exhausted.. like I could sleep for 12 hours and still wakeup tired..
My biggest problem (which is kind of embarrassing) is that my stomach hurts REALLY REALLY bad sometimes.
And I have really weird diarrhea (TMI & gross I know)
There is no blood in it.. but it just kind of looks strange to me.
And another thing is that I have a lack of hunger.. maybe this is just a coincidence.
My skin is pretty much the same.. I've gotten a couple of weird cysts that have miraculously disappeared the same night that i got them.
My skin is still extremely oily which isn't unusual because I have only been on this medication for 5 days.
My question is.. is this just my body getting used to this medication? should I stick it out? or should I stop taking it and call my doctor.
Any help would be much appreciated, and would definitely calm my anxiety :~)
Hopefully my parentheses aren't annoying heh.

Edited by Burkas, 18 August 2012 - 06:12 PM.


#2 Guest_*Spiro*_*

Guest_*Spiro*_*
  • Guests
  • Posts & Likes

Posted 18 August 2012 - 09:25 PM

To be honest, if I were you I'd call your doctor on Monday and ask if you should continue usage. Those are quite a bit of side effects to have only 5 days into the treatment. Dry eyes and nose and lips and skin is common. Being tired at the beginning and during dosage increases seems to be common. I know I was when I started and with my increases. The really bad stomach aches are what is concerning. You don't want to get ulcerative colitis or ibs or chrones. Those are all linked to accutane although rare they happen. Listen to your body and if it's telling you to stop, I'd stop. You could atleast cut back to 20 mg and see if side effects are bothering you or stop altogether until you ask your derm about the side effects. Trust me they will want to know if you are feeling this bad. The joint pains are pretty common too. Fish oil will help with that. I'd look into getting some supplements like a good probiotic for your stomach. Milk thistle for your liver. Fish oil for joints and eyes. I also take glucoseomine supplements for my joints and biotin for my hair. I don't mean to scare you at all with this post, I'd just rather be safe than sorry. I hope you are feeling better :) let me know if you have any questions or need advice or anything. The boards are great for it!

#3 Tesha

Tesha

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Gender:Female
  • Location:New Zealand
  • Joined: 10-May 12

Posted 19 August 2012 - 08:06 PM

I had those side effects too. I'm in my 4th month upto 60mg now. The dry eyes went away after about a month, they seem to be the worse on day 14. Still have really dry lips and blood nose all the time. I get really sore muscles and knees, especially if I've been doing anything physical. At the end of my first month (which I went upto 40mg in) I lost 10lbs. Hardly ate, upset stomach all the time. Then the following month I got really hungry, and gained it back (luckily really, its winter, and I'm 140lb and 6ft). My dr said its normal side effects. I had really bad break outs at month 1 and month 3, Like horrible cysts, which were red horrible and scabby. I had a month in the middle where my skin was perfect and glowing, and people would compliment me how great it looked, then it went bad lol. So horribly bad, but its clearing up again. I just make sure I use a gentle face wash and moisturise. I never really had oily skin, given I'm in my late 20s. I'm on 60mg for another month, then my dr wants to decrease it slowly till I'm off it (slightly nervous about that idea!). Always ask your dr/derm about the changes, its always better to be safe. But sounds like a similar experience to mine. I was just happy to notice that my mental state stayed the same. Its a long slow process -as you'd probably hear over and over! It takes a while to adjust, and build up in your system.

#4 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,680
    Likes: 109
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 19 August 2012 - 08:32 PM

I would call your physican like suggested in the 1st post. Do you have any medical or hormonal problems that are the cause of your acne. Sometimes accutane can enhance certian conditions. Maybe you can't tolerate 40mgs. Personally I suggest trying holistic fourm or light therapy for your acne.
The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha

#5 babella45

babella45

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Likes: 1
About Me
  • Joined: 01-July 12

Posted 20 August 2012 - 08:21 AM

Hey! Please dont worry, I had all of those side effects and after 2 weeks they were GONE. However, when I took ONLY 5mgs more to increase the dosage, I got a super dry nose and eyes and lips all over again.. and then my body 'got used to it' and I have none now apart from lips :) Keep pushing through it, BUT the tummy problems are a bit funny.. if they continue defo see your doc because I had all your side effects apart from tummy probs! make sure youre taking the pills with food and add some omega 3,6,9 for your joints. ;) I have no appetite either and have lost a lot of weight, which I cant really afford to do.. but just try to eat by the clock instead of how u feel.. and drink a ton because dehydration can make you feel less hungry.. I know its hard! Good luck.

#6 alec michaels

alec michaels

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Male
  • Location:Syracuse NY
  • Interests:tumblr tumblr tumblr
  • Joined: 17-August 12

Posted 21 August 2012 - 12:25 AM

Thanks everyone!
I've actually been feeling A LOT better..
No more stomach problems and I have my appetite back which is great because I'm already underweight to begin with.
In response to "oli girl", my acne is caused by my extremely oily skin which I've been dealing with sense puberty.
At first topical creams made my skin perfect.. then that stopped working.. then creams and doxycycline, which what I was on for years.
Then the doxycycline stopped working and my acne came back way worse.
Then I started minocycline, once again.. cleared my face up for a short while then it came back even worse (lots of cysts on my cheeks).
For about a year I just dealt with it, took the minocycline (even though it didn't clear my face) and used creams.
I also changed my diet, worked out, stopped taking antibiotics, and just try to live a healthier life to clear my acne, which again.. did not help.
Light therapy and chemical peels might help me for a short while but it's not going to fix the problem..
Needless to say it's very expensive and my parents can't afford a temporary fix.
Claravis is covered by my parents insurance so it's really the only option I have.
If my parents or I had the money to go down a different route (apart from the ones we did go down) to fix my acne we would have.
And as far as holistic practices that's something that I tried and put a lot of effort into, and it just didn't work out for me I guess.
I do not have any underlying medical or hormonal problems that I know of, other than my stubborn acne.
But anyways I'm feeling way way better, and hopefully this medicine will end this problem.

#7 start

start

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 127
    Likes: 8
About Me
  • Joined: 24-September 11

Posted 21 August 2012 - 01:26 PM

You need to take probiotics while on accutane, otherwise it'll mess your digestion




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users